EMIS/ELibM Electronic Journals

Outdated Archival Version

These pages are not updated anymore. For the current production of this journal, please refer to http://www.jstor.org/journals/0003486x.html.

Annals of Mathematics, II. Series, Vol. 152, No. 2, pp. 551-592, 2000
EMIS ELibM Electronic Journals Annals of Mathematics, II. Series
Vol. 152, No. 2, pp. 551-592 (2000)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Covering properties of meromorphic functions, negative curvature and spherical geometry

M. Bonk and A. Eremenko

Review from Zentralblatt MATH:

Let $f$ be meromorphic in a domain $G$, $z_0\in G$. Let $\varphi$ be the branch of $f^{-1}$ such that $\varphi(f(z_0)) =z_0$. If the function $\varphi$ has an analytic continuation as a meromorphic function in the open disc $D(f(z_0), b_f(z_0))$ of spherical radius $b_f(z_0)$ centered at $f(z_0)$ and does not continue in a grater disc, then the spherical Bloch radius of $f$ is defined as $b_f=\sup_{z\in G}b_f(z)$. If we have the family $M$ of meromorphic functions in $G$, then the spherical Bloch radius of $M$ is defined as $\inf_{f\in M}b_f$. The first results in this direction are due to Valiron (1923), Bloch (1926). The authors find $b_{M_1}=\arctan\sqrt{8}$ for the class $M_1$ of meromorphic functions in the whole plane and $b_{M_2}=\pi/2$ for the family $M_2$ of those functions from $M_1$ which have only multiple critical points.

Reviewed by Anatoly Filip Grishin

Keywords: five islands theorem; Gaussian curvature; spherical triangle; asymptotic value

Classification (MSC2000): 30D35

Full text of the article:

Electronic fulltext finalized on: 8 Sep 2001. This page was last modified: 22 Jan 2002.

© 2001 Johns Hopkins University Press
© 2001--2002 ELibM for the EMIS Electronic Edition
Metadata extracted from Zentralblatt MATH with kind permission